I have a question are you gradually lowering your effexor or did you stop taking it altogether? I will say that effexor is a drug that has extremely bad withdraw symptoms and should never be stopped cold turkey, My friend was on effexor and experienced extreme tiredness and a lot of muscle pain. She lowered her dose 37.5mg a week until she was off. She also said that she felt like she had no motivation and she also felt like things were out of control. She is now on cymbalta and is doing well. Please please see your doctor so that the both of you can figure out what is the best course of action for you. by the way, why are you wanting to get off the effexor, do you have a plan or med that you are planing on changing to.
Please let me know wnat the doctor says and best wishes
Please get help with tapering off of Effexor slowly and down to the lowest dose you can possibly take. I am getting off of it my second time and can't believe that this drug is still out there. I found in incredible website for which I saw an ad on this site - labelmesane.com. These people will help you tremendously and work with you and your doctor. This time I only reduced down to 75 mg and have had unbelievable crying spells, dizziness, forgetfulness, anger, loss of patience and just feeling weird!! After 10+ years of being on various medications for depression, I have come to realize that I am best without them. Just remember that you may have symptoms that aren't on the "withdrawal" list but they are real to you!! There is hope and there is an easier way. Good luck to you.
You need to come off it slowly, but you can definitely still have those withdrawal symptoms. Just don't stop taking it altogether...With any of these antidepressants it's best to get off them slowly.
I hated Effexor XR...it was the worse thing ever for me...Stick with the taper though and you'll be fine.
Every time I get to the extreme motivation point, I am convinced that I don't need Effexor xr anymore. Considering it was only prescribed two years ago for post pardom depression. Walking around as a parents poster child for The dream child, I have disappointed the world with my suffering.
I get so convinced that I can do it, I can stop taking it completely and I am stronger than anything.
Trust me , it is just a reminder of the the massive breakdown that I suffered when I refused to believe that I had depression to begin with. For some reason , I am learning again that when it comes to mind over matter, It is my mind that does matter, and I need help when trying to get off this incredibly strong medication.
So please don't follow my example and get the doctor to help you( whom you absolutely hate to go see because it reminds you that there is a problem)
Just take in a deep breath and get help closing this chapter in your life.
Good Luck and remember I'm a 30 year old know it all who is still learning :)
I stoped taking effexor 150mg wich i have been on for 3 yrs. I ran out last wednesday and i decided it was time to quite. so i did cold turkey.
It has been 5 days and yes I have the ringing in my head and I swear i can hear my eyeballs moving, i have been having nightmares and now a little diareha. but i have to deal with it because i have three young kids i do home schooling and day care. not to mention i have to through a birthday party together for this friday. how long does the dizzy and diarha last?
and yes now i feel like a flake, dont have a conversation with me because i will only pick up half of it.
all in all i better get my sex drive back!
I had gotten extremely depressed close to 5 weeks ago, although i have been on Paxil for many years. My Dr. suggested that i change my meds to Effexor & put me on a dose of 150 mg. Within a few days, the side effects took over. Nervousness, fatigue, headache, diarheah, sweating....the list is endless. I am now being weaned off of it & the withdrawl symptoms are like living in hell. My heart is pounding & the rate has increased. I am unable to leave my house b/c of extreme anxiety & feeling panicky. (I have never had any type of panic problems in my whole life!) I've had bouts of crying uncontrollably, can't think straight & am very agitated. I cannot return to work in this condition & can barely function at home. I've seen my DR about this & he won't give me sick leave. Time to change my Dr. i guess! Anyhow, bottom line is that i would NEVER recommend this drug to anyone. My condition is far worse than it was before i was put on Effexor. It has been one of the worst experiences of my life!
My goodness aren't there a lot of us coming off antidepressants. I started last Thursday to decrease my dose. So far the only effect has been more energy and a new lease on life. I was a zombie and when I found myself in a fog driving I decided that something was wrong. Thank goodness I found a doctor who listened to me. I am going to be off the Effexor by Xmas. The buzzing in the head is really worriesome and 'generalized anxious disorder' which I was diagnosed with last year may be a factor but I have decided that exercise might be the answer. I have always stayed away from exercise which hasn't been to my benefit but I think exercise is better than drugs. I used to work for the Physed Dept. in Calgary and it sure didn't get through to me. There were posters in the office TRY SPORTS NOT DRUGS!!!!!!! The other secretary and I sat there typing and smoking. I can't believe I am telling you this. I sure don't smoke anymore. I eat and that isn't the answer!!!!
I am weaning my wife off of effexor, you can't stop at 150mg! You need to go to 75mg for 2 weeks, then 37.5 for 2weeks, then start weaning down from there for at least a month..It's been a Nightmare, but I got the formula down, splitting capsules etc..She has totally lost her sex drive too,I'm hoping it comes back soon! Taking 10 mg of Prozac is also a way to stop the side effects, you can stop taking it at the same time in the end...She is now on 15mg of effexor and going down to 10mg tomorrow...Let me know if I can help...99% of all the doctors don't know ****.
I AGREE RENO! You have to be CRAZY to go 'cold turkey' off 150 mg of Effexor!! I am doing it in increments & am suffering like mad! (Mind you, i'm not doing it as gradually as your wife, which i should have done.) I am very concerned for 'no drive'. This is serious business. Effexor is an evil, evil drug in my opinion! Hope she gets back to us to let us know what state she is in.
How is your wife coping??
My daughter has been on effexor for 4 yrs.The doctor has been weaning her off.She had terrible withdrawals the last time they tried at 37.5mg. and did again this a.m. going down to 17mg. She immediately acquired a migraine, constant vomiting, also felt like she was having a sugar attack, extreme shaking all over her body and could not function. Her doctor will not see her until next wednesday. she went to the ER and they gave her ativan, for anxiety, told her to go back to 35.5 mg. again., gave her pain pills, nausea pills. She just started a new job. What can she safely take while attempting to go off this terrible drug?? She has fibromyalgia too. Does anyone know what she could do to obtain help.
I was on effexor for a little over a month. I was using it to treat anxiety and depression, my family doctor gave me some samples and said try this, so I did. The first couple days on it I was extremly tired constantly yawning. Then I moved up to 75mg and basically had the same effects, but really had no motivation and basically slept, which is kind of ironic since when Im depressed I kind of sleep through out the day and feel sorry for myself anyway. I consulted with my physician who told me to wean myself off of the drug and then consider taking wellbutrin. So i finished out the week with 75mg then the next week i jumped down to 35.7 and then I started taking them every other day and then finally stopped after a week of doing that. I thought I would have been fine, but was I wrong. I felt extreme dizziness and nausea nad have been feeling this way for about a week. I decided that It would eventually pass, I consulted with my doctor and he said it may last for 10 days, thanks doc for telling me that! Ive decided, I rather not medicate myself, I rather feel depressed 4 days out of 5 then feel dizzy all the time and not be able to function.
I FEEL FOR YOU FOLKS THAT ARE HAVING A HARD TIME GETTING OFF THIS DRUG. I THINK MANY LAZY PAPER PUSHING HMO DOCS JUST KEEP US ON THESE DRUGS TO MAKE THEIR LIVES EASIER. I HAVE NOW BEEN OFF EFFEXOR FOR 2 WEEKS AND NOW FEEL MUCH BETTER AFTER SOME ROUGH TIMES WITH THE "BRAIN BOUNCE" AND OTHER NASTY SIDE EFFECTS. IT HASN'T BEEN FUN BUT NOW IT'S WORTH IT TO FEEL SOME NORMAL EMOTIONS AGAIN . MAYBE SOME PTS. SHOULDN'T FEEL SOME EMOTIONS AND FEELINGS THEY HAVE BUT IT WAS REALL Y HOLDING ME BACK. INEVER EVEN CREID OR GRIEVED FOR MY MOTHER'S DEATH 3 YEARS AGO AND THAT WASN'T NORMAL. I CRIED FOR THE FIRST TIME SINCE SHE DIED YESTERDAY AND MAYBE NOW I CAN GO ON WITH MY LIFE AS SHE WAS THE PERSON I LOVED THE MOST IN THE WORLD. IT'S NOT ALWAYS FUN BUT AT LEAST IT'S REAL AND BETTER FOR ME. ALL THE BEST